FDA Health Alerts

A new safety alert issued by the FDA warns consumers, pharmacists and health care providers about the dangers of intentionally or accidentally overdosing on diarrhea medicine. Over-the-counter and prescription loperamide, most commonly known through its over-the-counter (OTC) name Imodium A-D, may cause serious heart problems and increased risk of death.

The FDA recently issued a Safety Communication warning type-2 diabetes patients they may be at increased risk for amputations if they take a widely used diabetes drug known by brand names Invokana or Invokamet. Canagliflozin, sold under brand names Invokana or Invokamet, is a sodium-glucose cotransporter-2 (SGLT2) inhibitor that works

The U. S. Food and Drug Administration (FDA) just announced stronger regulations on surgical pelvic mesh devices used to treat pelvic organ prolapse. Pelvic organ prolapse occurs in women whose pelvic floor can no longer support their pelvic organs, and surgical mesh is implanted to help strengthen the pelvic wall